I had 3 x FEC and 3 x Docetaxol. I seemed to be ok with FEC. No nausea or vomiting. I think the IV anti-sickness drugs helped tho. I only felt ever so slightly nauseaus after my first session of FEC. I was given a bucket load of anti-sickness pills, which thankfully I didn't need.
I found the Docetaxol the worst by far (sorry - not trying to scare you). I was warned that I might get aches and pains, and boy did I get them ! The first cycle was the worst for me as I didn't know how to manage the pain.Was confined to the sofa or my bed for a good week after treatment and just kept taking whatever painkillers I was allowed......which only sort of worked. I decided to speak to my Breast Care Nurse who suggested asking for extra steroids for the next cycle and then taper them off. This helped immensley - so it might be worth speaking to your BCN and discussing this option.
I can only echo what everyone else has said and say - Don't give up. As its been said - you've got this far, just push through the last bit. Everyone around you I'm sure understands how you feel. Just draw on their support.
I finished my treatment last year, but it felt like an age when I was going through it. The end will be in sight. Chin up - you can do it. Good luck with the rest of the treatment.
Wishing you well & so glad you have decided to continue. Everyone reacts differently but having completed 3 x F E C & 3 x T I agree with everyone else's comments I found the side effect of F E C much harder.
Wishing you all the best. J x
Thank you so much everyone for your thoughts and advice on this subject - I have been quite encouraged to continue - my first dose is due 10th April so I'll report back afterwardsxx
There's no harm trying one session, is there?
I had three FEC and three Docetaxol.
For me, there was no nausea with Docetaxol. I was extremely weak after the first dose but nevertheless it was doable. The amount was reduced for the second and third. I remember no bone pains. I once had serious constipation which I should have treated sooner. My nails crumbled a bit.
It was a big relief not to have nausea.
Hi I agree that T is better than FEC. I haven't even had any of the bone pains...yet!!! I had 3 FEC and one T so far. Keep your chins up ladies...!
Hi Elsbels - I have had 4 cycles of EC and 2 of Docetaxol with 2 more to go. I have suffered different SE's with docetaxol with joint ache and tiredness, the joint ache arrives about two days after chemo and lasts about 3 days, but I haven't had the nausea that I had with EC which is a huge relief. I force myself to go for at least a 20 minute walk every day even when I hardly have the energy to move and it really makes a huge difference. The last week before the next cycle is the best, the energy levels come back up and taste almost back too. It isn't easy, but I find it manageable and do persevere if you can.
Hi Elsbels - I have had 5 out of 6 Docetaxol but have never had FEC. I have found Tax manageable , not pleasant but manageable. Mel66 has more experience.
The worst thing for me has been diarrhoea which I did not know how to cope with but the onc told me how to use the imodium and it became easier. So ask your medical team how to deal with that if it happens to you.Taste and tongue changes are not pleasant as I think you will know.Have not had sores or ulcers. On about day 3 when steroids are finished I do get flu like symptoms, aching joints and headache etc but cope by having plenty of rest, keep warm and paracetamol. Have got the tingling and slight pain in fingers but not too much of a problem. Hope it goes quickly after treatment finished.
I have told you how it has affected me and I feel very lucky to have got away with things being manageable.
I know ,however , that some ladies have not been so lucky. The SE's affect everyone different.
I do hope you decide to continue - you have got this far and survived!! Take care Marli xx
Hi, this is my first post on this (or any!) forum so here goes.. I have just finished 3 cycles of FEC and suffered horribly with nausea and been generally unable to get out of bed for 8 days. Depending on what you are told or what you read, the side effects for docetaxol can be worse - if thats the case, I am seriously considering having no more treatment - I am really unable to tolerate any more but am beating myself up about giving up and feel like I am letting everyone else down. Can anyone assure me it won't be so bad??